Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 14, 2011, 3:13 PM EDT for Barnwell County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 14, 2011, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6472 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS82 KCAE 141913
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT SUN AUG 14 2011
GAZ065-077-SCZ030-035-142015-
AIKEN-BARNWELL-BURKE-RICHMOND-
313 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
AIKEN AND BARNWELL COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES WEST OF JACKSON SOUTH CAROLINA NEAR
THE CSRA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...NEW ELLENTON AND SAVANNAH RIVER SITE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3320 8195 3338 8196 3347 8143 3313 8144
3315 8155 3309 8161
TIME...MOT...LOC 1913Z 268DEG 53KT 3329 8182
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:21 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 14, 2:21 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 221 PM EDT SUN AUG 14 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN HALF OF THE COUNTRY THIS WEEK. AN COLD FRONT WILL CROSS THE AREA TONIGHT INTO EARLY MONDAY. HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... UPPER TROUGH OVER THE EASTERN PART OF THE COUNTRY. SHORT WAVE OVER TN IS FORECAST TO CROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT. LOW CLOUDS ARE THINNING AND THE ATMOSPHERE IS BECOMING MORE UNSTABLE. MODELS INDICATE MODERATE TO STRONG INSTABILITY. PRECIPITABLE WATER AROUND 2 INCHES AND MID LEVEL WINDS 30-35 KNOTS WITH MID LEVEL COOLING. EXPECT NUMEROUS STORMS TO DEVELOP AND CROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE STORMS POSSIBLE INTO THE EVENING. DAMAGING WIND AND HAIL ALONG WITH HEAVY RAIN WILL BE THE MAIN THREATS. AFTERNOON HIGHS IN THE UPPER 80S TO LOWER 90. LOWS TONIGHT IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AN UPPER LEVEL TROUGH WILL PASS OVER THE FORECAST AREA ON MONDAY...ALTHOUGH PLENTY OF MID LEVEL DRY AIR WILL ALREADY HAVE MOVED INTO THE AREA. PRECIPITABLE WATER VALUES WILL BE DOWN AROUND AN INCH...INSTABILITY WILL BE WEAK AND SIGNIFICANT LIFT ASSOCIATED WITH THE SHORTWAVE LIKELY WILL BE EAST OF THE FORECAST AREA. THEREFORE WILL GO WITH A DRY FORECAST ON MONDAY. DRIER AIR WILL CONTINUE TO WORK INTO THE AREA MONDAY NIGHT INTO TUESDAY WITH NORTHWESTERLY UPPER FLOW CONTINUING OVER THE CAROLINAS BENEATH THE EAST COAST UPPER TROUGH. DRY WEATHER IS FORECAST THROUGH WEDNESDAY AND THERE WILL BE SOME TEMPORARY RELIEF FROM THIS HOT SUMMER AS HUMIDITY VALUES WILL BE MUCH LOWER AND HEAT INDICES LIKELY WILL NOT BE MUCH HIGHER THAN THE TEMPERATURES. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL AND LOW TEMPERATURES WILL FALL INTO THE 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE EXTENDED PERIOD FEATURES A TRANSITION FROM SHORTWAVE RIDGING MID WEEK TO AN EAST COAST TROUGH THROUGH THE WEEKEND AS SHORTWAVE ENERGY TRACKS ACROSS THE OHIO VALLEY THURSDAY...BREAKING DOWN THE UPPER RIDGE. A WEAK FRONT WILL APPROACH THE FORECAST AREA BY FRIDAY BUT LIKELY WILL STALL AND/OR DISSOLVE. THE FRONT REMAINS WELL TO THE WEST ON THURSDAY AND INSTABILITY IS NOT GREAT...SO WILL KEEP ISOLATED CHANCES OF SHOWERS ON THURSDAY. THE BEST CHANCES FOR RAIN LOOK TO BE ON FRIDAY AND SATURDAY WHERE ATMOSPHERIC MOISTURE IS BEST WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES POOL ALONG THE FRONTAL BOUNDARY. WILL CONTINUE CHANCE POPS ACROSS THE AREA DURING THIS TIME. TEMPERATURES DURING THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL ON THURSDAY...WITH SLIGHTLY COOLER TEMPERATURES EXPECTED FOR FRIDAY INTO SATURDAY WITH MORE CLOUDS AND RAIN CHANCES...FOLLOWED BY DRIER AIR WORKING IN ON SUNDAY WHICH WILL ALLOW FOR MORE SUNSHINE AND TEMPERATURES BACK INTO THE LOWER TO MID 90S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MVFR CIGS LIFTING AND SCATTERING OUT EARLY THIS AFTERNOON. EXPECT VFR CONDITIONS FOR MOST OF THE AFTERNOON. HIGH CONFIDENCE THAT CONVECTION WILL DEVELOP BY 20Z AND LINGER INTO THE EVENING.... DUE FOR NOW WILL KEEP VCTS AND CB REMARKS. WILL UPDATE WHEN TIMING CAN BE BETTER ESTIMATED AT EACH TAF SITE. LATE TONIGHT INTO MONDAY MORNING ARE EXPECTED TO BE GENERALLY VFR BUT PATCHY MVFR VSBYS ARE POSSIBLE IN FOG NEAR SUNRISE MONDAY. EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE IN EARLY MORNING FOG THROUGH THURSDAY. CHANCE OF CONVECTION THURSDAY AS ANOTHER SYSTEM APPROACHES FROM THE WEST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...LM NEAR TERM...LM SHORT TERM...HC LONG TERM...HC AVIATION...LM
Hazardous weather outlook, Aug 14, 2:45 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT SUN AUG 14 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 245 PM EDT SUN AUG 14 2011 ...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 2:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT SUN AUG 14 2011
SCZ027-030-141945-
AIKEN-LEXINGTON-
245 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN
COUNTIES THROUGH 345 PM EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTH OF LEESVILLE...MOVING EAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG AND LEESVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3378 8160 3387 8158 3393 8155 3394 8154
3391 8112 3366 8117
TIME...MOT...LOC 1845Z 286DEG 15KT 3383 8147
SMITHSpecial weather statement, Aug 14, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT SUN AUG 14 2011
GAZ065-077-SCZ030-035-142015-
AIKEN-BARNWELL-BURKE-RICHMOND-
313 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
AIKEN AND BARNWELL COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES WEST OF JACKSON SOUTH CAROLINA NEAR
THE CSRA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...NEW ELLENTON AND SAVANNAH RIVER SITE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3320 8195 3338 8196 3347 8143 3313 8144
3315 8155 3309 8161
TIME...MOT...LOC 1913Z 268DEG 53KT 3329 8182
SMITHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:01 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 59 min |
| Aug 13, 9:03 PM EDT | Special Weather Statement | CAE | Kershaw, Richland | 57 min |
| Aug 13, 10:02 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland | 58 min |
| Aug 14, 2:45 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 14, 3:28 PM EDT | Special Weather Statement | CAE | Aiken | 62 min |
| Aug 14, 3:47 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 43 min |
| Aug 14, 3:52 PM EDT | Special Weather Statement | CAE | Bamberg, Orangeburg | 38 min |
| Aug 14, 3:53 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 52 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | CAE | Calhoun, Sumter | 58 min |
| Aug 14, 4:05 PM EDT | Special Weather Statement | CAE | McCormick | 40 min |
| Aug 14, 4:10 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 50 min |
| Aug 14, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Lee, Orangeburg, Richland and 1 more | 58 min |
| Aug 14, 4:52 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 53 min |
| Aug 14, 5:05 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield | 40 min |
| Aug 14, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland | 42 min |
| Aug 14, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Richland, Sumter | 65 min |
| Aug 14, 6:30 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 45 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.